Alert archive / Kansas / Wind Advisories in 2006
Wind Advisory 31, NWS Wichita, KS
NWS Wichita, KS issued this wind advisory at Sep 21, 2006, 4:04 AM CDT for 26 counties in Kansas. It took effect at Sep 21, 2006, 7:00 AM CDT. It was in force for 12 hr.
The area
The counties it named.
The facts
- Issued
- Sep 21, 2006, 4:04 AM CDT (09:04 UTC)
- In effect from
- Sep 21, 2006, 7:00 AM CDT
- Expired
- Sep 21, 2006, 6:48 PM CDT
- In force
- 12 hr
- Issued by
- NWS Wichita, KS
All 26 counties
Allen County, KS, Barton County, KS, Butler County, KS, Chase County, KS, Chautauqua County, KS, Cowley County, KS, Elk County, KS, Ellsworth County, KS, Greenwood County, KS, Harper County, KS, Harvey County, KS, Kingman County, KS, Labette County, KS, Lincoln County, KS, Marion County, KS, McPherson County, KS, Montgomery County, KS, Neosho County, KS, Reno County, KS, Rice County, KS, Russell County, KS, Saline County, KS, Sedgwick County, KS, Sumner County, KS, Wilson County, KS, Woodson County, KS
The radar
The Wichita radar (KICT), 45 km from the middle of the area, began a volume at 09:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 00:00Z, 9.1 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2049 m above ground
- 0-6 km bulk shear
- 49 kt
- 0-1 km storm-relative helicity
- 240 m²/s²
- 0-3 km storm-relative helicity
- 456 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KICT 210904 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 404 AM CDT THU SEP 21 2006 ...STRONG SOUTH WINDS WILL DEVELOP TODAY... .DEEP LOW PRESSURE ACROSS WESTERN KANSAS WILL RESULT IN STRONG SOUTH WINDS ACROSS THE AREA TODAY. KSZ032-033-047>053-067>072-082-083-091>096-098>100-211715- /O.NEW.KICT.WI.Y.0031.060921T1200Z-060922T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 404 AM CDT THU SEP 21 2006 ...WIND ADVISORY IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN WICHITA HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 7 AM THIS MORNING TO 7 PM CDT THIS EVENING. STRONG SOUTH WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH...WILL DEVELOP ACROSS CENTRAL KANSAS THIS MORNING. THESE STRONG WINDS WILL CONTINUE INTO THE AFTERNOON...WHILE ALSO OVER-SPREADING THE FLINT HILLS AND SOUTHEAST KANSAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KED
3 follow-up statements
000 WWUS73 KICT 211631 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 1131 AM CDT THU SEP 21 2006 ...STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON... .DEEP LOW PRESSURE ACROSS WESTERN KANSAS WILL RESULT IN STRONG SOUTH WINDS ACROSS THE AREA THIS AFTERNOON. THE WINDS WILL DIMINISH SOME IN CENTRAL KANSAS BY THIS AFTERNOON AS THE LOW PRESSURE AREA MOVES OVERHEAD. KSZ032-033-047>053-067>072-082-083-091>096-098>100-220000- /O.CON.KICT.WI.Y.0031.000000T0000Z-060922T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK- HARPER-SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY- LABETTE- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...YATES CENTER...IOLA...KINGMAN...WICHITA...ANTHONY... HARPER...WELLINGTON...WINFIELD...ARKANSAS CITY...HOWARD... FREDONIA...CHANUTE...ERIE...SEDAN...COFFEYVILLE...INDEPENDENCE... PARSONS 1131 AM CDT THU SEP 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTH WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON. THESE STRONG WINDS WILL CONTINUE INTO THE AFTERNOON FOR SOUTHEAST KANSAS...WHILE THE WINDS WILL BEGIN TO SLACKEN SOME IN CENTRAL KANSAS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KETCHAM
000 WWUS73 KICT 212054 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 354 PM CDT THU SEP 21 2006 ...STRONG SOUTH WINDS WILL CONTINUE THIS AFTERNOON INTO THIS EVENING... .DEEP LOW PRESSURE MOVING ACROSS CENTRAL KANSAS WILL RESULT IN STRONG SOUTH WINDS ACROSS THE AREA THIS AFTERNOON. THE WINDS WILL DIMINISH SOME IN CENTRAL KANSAS LATE THIS AFTERNOON AS THE LOW PRESSURE AREA MOVES OVERHEAD...BUT WILL CONTINUE ACROSS SOUTHEAST KANSAS THROUGH THIS EVENING. KSZ071-072-095-096-099-100-220300- /O.EXT.KICT.WI.Y.0031.000000T0000Z-060922T0300Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 354 PM CDT THU SEP 21 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 10 PM CDT THIS EVENING. STRONG SOUTH WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE ACROSS SOUTHEAST KANSAS THROUGH THIS EVENING. THEY WILL DIMINISH LATE THIS EVENING TO AROUND 10 TO 15 MPH. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KSZ032-033-047>053-067>070-082-083-091>094-098-220000- /O.CON.KICT.WI.Y.0031.000000T0000Z-060922T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 354 PM CDT THU SEP 21 2006 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING... A WIND ADVISORY REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING. STRONG SOUTH WINDS OF 25 TO 30 MPH...WITH GUSTS TO 45 MPH...WILL CONTINUE ACROSS CENTRAL AND SOUTH CENTRAL KANSAS THIS AFTERNOON. THESE STRONG WINDS WILL BEGIN TO SLACKEN SOME IN CENTRAL AND SOUTH CENTRAL KANSAS EARLY THIS EVENING. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF AT LEAST 30 MPH AND/OR WIND GUSTS OVER 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ SCHRECK
000 WWUS73 KICT 212348 NPWICT URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE WICHITA KS 648 PM CDT THU SEP 21 2006 KSZ071-072-095-096-099-100-220100- /O.CAN.KICT.WI.Y.0031.000000T0000Z-060922T0300Z/ WOODSON-ALLEN-WILSON-NEOSHO-MONTGOMERY-LABETTE- INCLUDING THE CITIES OF...YATES CENTER...IOLA...FREDONIA... CHANUTE...ERIE...COFFEYVILLE...INDEPENDENCE...PARSONS 648 PM CDT THU SEP 21 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE STARTED TO DECREASE ACROSS THE AREA OVER THE LAST HOUR. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ KSZ032-033-047>053-067>070-082-083-091>094-098-220100- /O.CAN.KICT.WI.Y.0031.000000T0000Z-060922T0000Z/ RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION- CHASE-RENO-HARVEY-BUTLER-GREENWOOD-KINGMAN-SEDGWICK-HARPER-SUMNER- COWLEY-ELK-CHAUTAUQUA- INCLUDING THE CITIES OF...RUSSELL...LINCOLN...GREAT BEND... ELLSWORTH...SALINA...LYONS...MCPHERSON...MARION... COTTONWOOD FALLS...HUTCHINSON...NEWTON...EL DORADO...AUGUSTA... EUREKA...KINGMAN...WICHITA...ANTHONY...HARPER...WELLINGTON... WINFIELD...ARKANSAS CITY...HOWARD...SEDAN 648 PM CDT THU SEP 21 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN WICHITA HAS CANCELLED THE WIND ADVISORY. WINDS HAVE STARTED TO DECREASE ACROSS THE AREA OVER THE LAST HOUR. THEREFORE THE WIND ADVISORY HAS BEEN CANCELLED. $$ LAWSON
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wichita, KS wrote its last area forecast discussion before this wind advisory went out at Sep 21, 3:49 AM CDT, 15 minutes earlier.
Area forecast discussion, Sep 21, 3:49 AM CDT, 15 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WICHITA KS 349 AM CDT THU SEP 21 2006 .DISCUSSION... FORECAST CONCERNS... WIND MACHINE AND SEVERE POTENTIAL TODAY... VIGOROUS UPPER LOW NOW SPINNING ALONG THE COLORADO/NEW MEXICO BORDER EARLY THIS MORNING WILL EJECT EAST-NORTHEAST WITH A SLIGHT NEGATIVE-TILT ACROSS EASTERN KANSAS BY THIS EVENING. THE ASSOCIATED DEEP SURFACE LOW CENTER WILL TRACK FROM WESTERN INTO NORTH CENTRAL KANSAS THROUGH THE DAY...THEN ACROSS SOUTHEAST NEBRASKA TONIGHT. THE RESULTING TIGHT SURFACE GRADIENT WILL LIKELY RESULT IN SOUTHERLY WINDS AT OR ABOVE WIND ADVISORY CRITERIA FOR PARTS OF THE DAY ACROSS MUCH OF CENTRAL AND SOUTHEAST KANSAS. STRONGEST WINDS WILL LIKELY TRANSLATE FROM CENTRAL KANSAS AROUND MIDDAY INTO THE SOUTHEAST DURING THE AFTERNOON...WITH WINDS LESSENING IN THE RUSSELL AND GREAT BEND AREAS LATE...AS SURFACE LOW NEARS THIS AREA. DESPITE STRONG DYNAMICS/DEEP VERTICAL WIND SHEAR TODAY...THE LOW LEVEL MOISTURE RETURN WILL REMAIN RATHER MODEST WITH CAPE VALUES GENERALLY 1000 J/KG OR LESS. THE DEVELOPMENTAL DRY SLOT IS STILL FORECAST TO SWEEP NORTHEAST ACROSS SOUTH CENTRAL KANSAS BY MIDDAY. THE DRY MID LEVEL AIR AND COLD ADVECTION ARRIVING IN THE AFTERNOON WILL STEEPEN LAPSE RATES ACROSS PORTIONS OF CENTRAL KANSAS INTO THE FLINT HILLS. HOWEVER MODEL SIGNALS SUGGEST THAT AIRMASS WILL BECOME SATURATED NEAR 850MB LEVEL...WITH STRATOCU CEILINGS LIKELY LIMITING SURFACE HEATING INTO THE AFTERNOON. EVEN SO...THE STRONG FORCING AHEAD OF THE APPROACHING TROF AND ASSOCIATED UPPER JET DYNAMICS WILL LIKELY BE SUFFICIENT FOR LOW-TOPPED SUPERCELL STORMS ALONG THE DRYLINE FRONT...WHICH WILL SWEEP EAST-NORTHEAST ACROSS CENTRAL KANSAS THROUGH MID-AFTERNOON...THEN ACROSS THE FLINT HILLS DURING THE LATE AFTERNOON/EARLY EVENING. CONSIDERING THE STRENGTH OF THE SYNOPTIC WINDS TODAY...IT WILL NOT TAKE MUCH FOR THE SUPER-IMPOSED CONVECTION TO TRANSLATE SOME OF THE MOMENTUM DOWNWARD FROM THE 50-60KT SOUTHERLY WINDS A FEW THOUSAND FEET TO THE SURFACE. HAVE ALREADY SEEN A BIT OF THIS ON A LIMITED SCALE WITH CONVECTION EARLY THIS MORNNG. SOME LARGE HAIL IS ALSO EXPECTED...WITH A CONDITIONAL RISK FOR A FEW TORNADOES...IF A BIT MORE SURFACE HEATING RESULTS...WHICH COULD INCREASE 0-3KM CAPE VALUES THIS AFTERNOON. AFTER THIS EVENING...CONVECTIVE CHANCES WILL CONTINUE FOR EXTREME SOUTHEAST KANSAS INTO FRIDAY...AS SURFACE FRONT STALLS JUST TO THE SOUTH OF THE AREA...AWAITING NEXT SHORTWAVE WHICH WILL DIVE ACROSS THE INTER-MOUNTAIN WEST. THIS SYSTEM WILL SHEAR EASTWARD ACROSS THE CENTRAL PLAINS ON SATURDAY...WITH PRECIPITATION CHANCES INCREASING/RETURNING TO THE ENTIRE AREA FRIDAY NIGHT AND SATURDAY...WITH CLEARING IN ITS WAKE LATE IN THE WEEKEND. SOME MODIFICATION TO GOING TEMPERATURES AND POPS WITH TREND TO COOLER WEATHER OVER THE WEEKEND. DARMOFAL && .PRELIMINARY POINT TEMPS/POPS... WICHITA-KICT 75 55 80 57 / 80 40 10 30 HUTCHINSON 74 53 77 55 / 80 30 10 40 NEWTON 73 54 79 56 / 80 40 10 40 ELDORADO 74 56 81 58 / 80 50 10 40 WINFIELD-KWLD 76 57 82 59 / 80 50 20 30 RUSSELL 70 51 72 50 / 80 40 10 50 GREAT BEND 72 51 74 52 / 80 30 10 40 SALINA 73 54 76 54 / 80 40 10 50 MCPHERSON 73 53 77 55 / 80 40 10 40 COFFEYVILLE 75 59 84 61 / 80 70 20 50 CHANUTE 73 57 82 59 / 80 70 20 50 IOLA 73 57 81 59 / 80 70 20 50 PARSONS-KPPF 74 58 83 60 / 80 70 20 50 && .ICT WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY FROM 7 AM THURSDAY TO 7 PM THURSDAY FOR KSZ032-033- 047>053-067>072-082-083-091>096-098>100. &&
Hazardous weather outlook, Sep 20, 9:55 PM CDT, 6 hours 9 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATE NATIONAL WEATHER SERVICE WICHITA KS 955 PM CDT WED SEP 20 2006 KSZ032-033-047>053-067>072-082-083-091>096-098>100-212145- RUSSELL-LINCOLN-BARTON-ELLSWORTH-SALINE-RICE-MCPHERSON-MARION-CHASE- RENO-HARVEY-BUTLER-GREENWOOD-WOODSON-ALLEN-KINGMAN-SEDGWICK-HARPER- SUMNER-COWLEY-ELK-WILSON-NEOSHO-CHAUTAUQUA-MONTGOMERY-LABETTE- 955 PM CDT WED SEP 20 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL KANSAS... SOUTH CENTRAL KANSAS AND SOUTHEAST KANSAS. .DAY ONE...TONIGHT THUNDERSTORMS ARE LIKELY TONIGHT...ESPECIALLY AFTER 3 AM...FOR CENTRAL AND SOUTH CENTRAL KANSAS. THERE IS A CHANCE FOR THUNDERSTORMS LATE TONIGHT ACROSS SOUTHEAST KANSAS. A FEW STRONG STORMS WILL BE POSSIBLE...FOR AREAS MAINLY ALONG AND WEST OF THE KANSAS TURNPIKE... WITH HAIL UP TO NICKEL SIZE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY STRONG WINDS ARE POSSIBLE ON THURSDAY AHEAD OF THE NEXT LOW PRESSURE SYSTEM. THESE WINDS COULD BE SUSTAINED AROUND 30 TO 35 MPH...WITH GUSTS AS HIGH AS 40 MPH IN SOME LOCATIONS. STAY TUNED FOR POSSIBLE WIND ADVISORIES FOR THURSDAY AFTERNOON AND EVENING. THUNDERSTORMS ARE EXPECTED ACROSS MUCH OF THE AREA ON THURSDAY. SEVERE STORMS WILL BE POSSIBLE FOR LOCATIONS GENERALLY ALONG AND WEST OF INTERSTATE 135 THURSDAY AFTERNOON. THE MAIN THREATS WILL BE HAIL TO QUARTER SIZE AND WINDS TO 60 MPH. HOWEVER...IF THE AREA OF CONCERN RECEIVES SOME SUNSHINE THURSDAY AFTERNOON...A COUPLE TORNADOES CANNOT BE RULED OUT. ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS THE ENTIRE AREA ON FRIDAY NIGHT AND SATURDAY. HOWEVER THE STORMS ARE NOT EXPECTED TO BE STRONG OR SEVERE AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SKYWARN SPOTTER ACTIVATION MAYBE NEEDED FOR CENTRAL AND SOUTH CENTRAL KANSAS THURSDAY AFTERNOON. && FOR A GRAPHICAL VERSION OF THIS INFORMATION...SEE OUR WEBPAGE AT (LOWERCASE) HTTP://WEATHER.GOV/WICHITA/HWO/HWO.PHP KED/SCHRECK/LAWSON
The office that day
Everything else NWS Wichita, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 21, 1:54 PM CDT | Tornado Warning | ICT | Russell | 36 min |
| Sep 21, 2:55 PM CDT | Tornado Warning | ICT | Lincoln | 25 min |
| Sep 21, 3:34 PM CDT | Tornado Warning | ICT | Rice | 26 min |
| Sep 21, 3:46 PM CDT | Tornado Warning | ICT | Ellsworth, Saline | 44 min |
| Sep 21, 4:01 PM CDT | Tornado Warning | ICT | Sedgwick | 31 min |
| Sep 21, 4:08 PM CDT | Tornado Warning | ICT | Lincoln | 19 min |
| Sep 21, 4:16 PM CDT | Tornado Warning | ICT | Lincoln, Saline | 21 min |
| Sep 21, 4:29 PM CDT | Tornado Warning | ICT | Butler, Harvey, Marion | 29 min |
| Sep 21, 5:07 PM CDT | Tornado Warning | ICT | Lincoln | 27 min |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.